Please Help Me, Going From 30 Mg To 20 Mg Bead By Bead
Posted 15 August 2020 - 10:08 AM
Posted 15 August 2020 - 01:34 PM
What I would suggest is to gradually alter the time you take the cymbalta such that it doesn't heighten the peak of your bodies natural production of serotonin. You peak level of cymbalta will be around 3 hours after you take your dose, do taking in the morning when your serotonin production is naturally at its highest will only further exacerbate the issue.
However, the problem we also have to consider is that your over stimulation is keeping you awake at night, so if you were to take the cymbalta TOO late, this will increase the serotonin when your melotonin should be kicking in. I would suggest taking it around 8 hours before you sleep and then seeing how this affects your ability to stay asleep.
If that works, we can move it forward an hour or two and that will further help the stimulation.
I would suggest you do this over a period of about 4 days - do not just switch to the later time as that could cause a bit too much of a jump. So if you take it at 9am for example, move it to 11am, then 1pm, then 3pm and finally 5pm. Stay there and see how your sleep is.
It will take a further 3-4 days when you start taking it at 5pm, but it should level things out.
I suggest giving this a go which will take you through to next weekend, and then we can introduce some ashwagandha I think. This is better for calming overall. Suntheanine is good, but it lacks the nice floppy feeling that most report from ash!!
Posted 16 August 2020 - 07:21 AM
Posted 16 August 2020 - 07:45 AM
Ash is definitely not wise if you have a thyroid problem. It effects TSH, t3 and t4 levels and can cause damage to the thyroid.
The "overstimulation" is due to the absence of Cymbalta from your body. Cymbalta controlled the serotonin and norepinephrine levels in your body, Now that you have decreased the Cymbalta your body has to relearn how to control these two neurotransmitters. Luckily the Zoloft controls serotonin so that helps but the norepinephrine will continue to run wild until your body adapts. Norepinephrine is related to adrenaline and is a strong stimulant. The faster you wean the more it is out of control and the worse your overstimulation. Clonidine, a prescription drug, is very effective in controlling this condition. As IUN said there are other supplements that can help that we mentioned earlier in your posts.
Posted 16 August 2020 - 09:01 AM
Right - glad you bought that up as Hat is of course right about the use of Ashwagandha with thyroid issues.
I will need to have a think on some potential supplements, but for now, stick with the move of the Cymbalta dose and we will work from there.
Posted 16 August 2020 - 09:01 AM
Posted 16 August 2020 - 10:49 AM
Posted 16 August 2020 - 11:49 AM
With the loss of an antidepressant to help control serotonin the body struggles to bring serotonin levels into balance. Serotonin levels sill spike, drop and fluctuate wildly. Classically serotonin is at its peak a few hours after getting up in the morning and he just didn't think that taking the Cymbalta at roughly the same time as a peak is a good idea. I would tend to agree with that except you are on a high dose of Zoloft which is very efficient at controlling serotonin. so I wouldn't think this would be an issue. One of the bad things is that there has been little to no studies on the biochemical changes during antidepressant withdrawal. This leads us to take educated guesses at what happens. I am afraid that I feel a little different than IUN on the potential effects of your Cymbalta peak. On only 2 or 3 beads that peak should have virtually no effect on the serotonin.
Posted 16 August 2020 - 05:50 PM
Yes... Hat and I often bat things off each other, and at the end of it all, you are right, you need to listen to your body.
Not trying to convince you otherwise, but were you anxious about moving the dose to slightly later as this could have easily induced the panic attack by itself? It is a tough call, but many people have taken their meds at every different hour of the day with little problem, aside from staying awake at night which is why I said to keep it free from the evening as this is already an issue.
If you are that sensitive then the change of dose will need to be done at 3 days per change to allow the blood levels to catch up, So if you were to try the same time tomorrow and see if it is slightly better then we will have something to go on.
The other thing to consider is that Zoloft peak plasma is around 5-8 hours, so what will have in fact happened is the peak would have increased initially. So if you took your Zoloft at 9 - it would peak around 2-3pm and if you took your Cym at 12pm that would peak at the same time. But beyond that, the peak will reduce. It can make a considerable difference, but again, with everyone's body being different, it has to be approached carefully which is why I suggested to move just a little to begin with.
It might be a better bet to take the Cym when you first wake, and then the Zoloft a little later as that has the longest plasma peak - that way the cym will be tailing off as the Zoloft reaches its peak. That way we aren't offsetting the meds quite so much.
Given Hat's mentioning of the Zoloft taking the upper hand in controlling the serotonin, this would be a safer way forward. The end result would be the same, but after careful thought, I think this would be best. So not wanting to guinea pig you (!), but if you go back to taking them as you were for a couple of days to settle, and then slightly offset the Cymbalta before the Zoloft.
I hope this all makes sense - but please ask any questions. Many people have to go through a be of trial and error to get things right, but this is the sort of thinking that you won't get from a GP or primary. I had the shits for 4 weeks before Hat and I discussed and he suggested I offset my meds and within 3 days, I was as regular as a German train schedule again
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users